When planning to detox off of Adderall, it’s important to be prepared for everything that comes along with it. There are side effects and symptoms one can experience that can last for days, weeks, even months after the last dose taken. We’ll take a look into the symptoms and other important information of Adderall detox ahead.
The first sign of withdrawal symptoms typically show up when the last dose of Adderall has worn off, being at their worst somewhere between 48-72 hours after that last dose. It is during this period the person is at highest risk of depression, fatigue, increased heart rate, and seizures. Once that acute period of detox is over, another longer term phase—known as post-acute or protracted withdrawal—may occur. During this period the user may find themselves craving for more Adderall, especially when they experience triggers.
It is recommended to gradually ease the body off of Adderall rather than quitting cold turkey. Doctors advise users to taper doses of the medication because detox symptoms can be extra uncomfortable otherwise. Because the body’s central nervous system adapts to the presence of Adderall, and produces more depressant effects than usual. When the user suddenly stops taking the medication, the depressant effects will become more noticeable, thus causing negative symptoms.
Going through Adderall detox can cause a number of psychological and physical side effects. Psychological symptoms can include:
- mood swings
Physical side effects can include:
- abdominal pain
- increased heart rate
- drug cravings
Since there is a chance the user will experience any or all of these negative side effects, it is recommended to seek professional help when planning to detox. Physicians can help develop a plan to taper doses and manage symptoms during the detox period. While this can be done on one’s own—being under the supervision of trained medical staff is always a safe route to take. In many cases, medication to help ease the side effects is used, but should be used with caution and always under the supervision of a physician. In some cases, those who have developed an extremely high tolerance for Adderall could experience serious side effects, which is another reason to seek medical supervision during the process.
Remember, if you’re dealing with an Adderall addiction, you’re not alone. There are many people out there who are going through the same thing. Don’t hesitate to reach out for help. LEAD Recovery is available to answer any questions, so call today at 800-380-0012.